Author's Accepted Manuscript
Reply to "Why AHH? Another Explanation for the AHH Phenomenon in the Case" Reginald T. Ho MD, FACC, FHRS, Grzegorz Pietrasik MD, Arnold J. Greenspon MD
PII: DOI: Reference:
S1547-5271(14)01330-7 http://dx.doi.org/10.1016/j.hrthm.2014.11.031 HRTHM6028
To appear in:
Cite this article as: Reginald T. Ho MD, FACC, FHRS, Grzegorz Pietrasik MD, Arnold J. Greenspon MD, Reply to "Why AHH? Another Explanation for the AHH Phenomenon in the Case", Heart Rhythm, http://dx.doi.org/10.1016/j.hrthm.2014.11.031 This is a PDF file of an unedited manuscript that has been accepted for publication. As a service to our customers we are providing this early version of the manuscript. The manuscript will undergo copyediting, typesetting, and review of the resulting galley proof before it is published in its final citable form. Please note that during the production process errors may be discovered which could affect the content, and all legal disclaimers that apply to the journal pertain.
We appreciate the interest and insightful comments by Dr. Sun and colleague in our case1. We agree that “double fire” after CS entrainment might not have been the result of entrainment per se but rather tachycardia termination and subsequent re-initiation upon pacing cessation. Alternatively, “double fire” with true entrainment could happen if the AV nodal circuit has a sufficiently large excitable gap that allows collision between n orthodromic (SP) and n + 1 antidromic (FP) wavefronts to occur in the SP rather than FP. Both scenarios could perturb tachycardia similarly and result in acceleration of the His bundle/ventricle to the pacing rate making differentiation between the two difficult. While a pseudo AHH response with a different SP input driving the last and longer AH interval is conceivable, its occurrence only accompanying the last pacing stimulus when all other previous AH intervals are constant seems too coincidental.
Reginald T. Ho, MD, FACC, FHRS Grzegorz Pietrasik, MD Arnold J. Greenspon, MD Thomas Jefferson University Hospital Philadelphia, Pennsylvania
References 1. Ho RT, Pietrasik G, Greenspon AJ: A narrow complex tachycardia with intermittent atrio-ventricular dissociationWhat is the mechanism? Heart Rhythm 2014;11:2116-2119